MAUDE Adverse Event Report: MEDCOMP 14F X 28CM SPLIT CATH III; HEMODIALYSIS CATHETER

MEDCOMP 14F X 28CM SPLIT CATH III; HEMODIALYSIS CATHETER
Model Number ASPC28-3E.
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 04/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated.Requests have been made for additional information and the return of the sample for evaluation if available.
 
Event or Problem Description
The connection between the venous blood line and the catheter connector separated 30 min before the end of the dialysis.The patient lost a lot of blood.
 
Additional Manufacturer Narrative
A review of the device history record was not possible as the lot number of the device was not provided.It was reported that the catheter remains implanted in the patient therefore could not be returned for evaluation.The catheter was implanted for 2 months with no other reported disconnections.Without an evaluation of the device we are unable to determine if there was a manufacturing issue with the catheter luer.It is possible the connection was not fully secured at the onset of the dialysis treatment or there was an issue with the fresenius bloodlines that caused/contributed to the disconnection.

Brand Name
14F X 28CM SPLIT CATH III
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key7479773
Report Number2518902-2018-00029
Device Sequence Number1510410
Product Code MSD
UDI-Device Identifier00884908003710
UDI-Public884908003710
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K040318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberASPC28-3E.
Device Catalogue NumberASPC28-3E.
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS BLOOD TUBING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight59